Alert archive / Utah / Wind Advisories in 2009
Wind Advisory 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Sep 21, 2009, 4:22 AM MDT. It took effect at Sep 21, 2009, 9:11 AM MDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2009, 4:22 AM MDT (10:22 UTC)
- In effect from
- Sep 21, 2009, 9:11 AM MDT
- Expired
- Sep 22, 2009, 9:15 AM MDT
- In force
- 24 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 211022 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 422 AM MDT MON SEP 21 2009 ...MUCH COLDER TEMPERATURES NORTHERN UTAH WITH STRONG WINDS OVER EXTREME SOUTHWEST UTAH... .THE COLD FRONT THAT MOVED SOUTH THROUGH UTAH ON SUNDAY HAS MOVED INTO NORTHERN ARIZONA EARLY THIS MORNING. MUCH COLDER AND DRIER AIR HAS POURED INTO NORTHERN UTAH. THIS COLDER AND DRIER AIR ALONG WITH LIGHT WINDS TONIGHT WILL LEAD TO AREAS OF BELOW FREEZING TEMPERATURES IN THE CACHE VALLEY AND WESTERN UINTA BASIN. THIS SAME COLD FRONT WILL GENERATE STRONG NORTHERLY WINDS ACROSS EXTREME SOUTHWEST UTAH LATE THIS AFTERNOON THROUGH TUESDAY MORNING. THE STRONGEST WINDS WILL EXIST IN THE NORTH TO SOUTH CANYONS THAT ARE PRONE TO STRONG NORTHERLY WINDS TONIGHT THROUGH TUESDAY MORNING. UTZ001-011-211800- /O.UPG.KSLC.FZ.A.0001.090922T0800Z-090922T1400Z/ /O.NEW.KSLC.FZ.W.0001.090922T0800Z-090922T1400Z/ CACHE VALLEY/UTAH PORTION-WESTERN UINTA BASIN- 422 AM MDT MON SEP 21 2009 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. THIS FREEZE WARNING COVERS THE CACHE VALLEY AND THE WESTERN UINTA BASIN FOR LATE TONIGHT THROUGH EARLY TUESDAY MORNING. MUCH COLDER AND DRIER AIR WILL STREAM INTO NORTHERN UTAH TODAY. BREEZY CONDITIONS THROUGH THIS EVENING WILL HOLD TEMPERATURES IN THE 40S TO LOWER 50S THIS EVENING. WINDS WILL BECOME LIGHT LATE THIS EVENING...ALLOWING TEMPERATURES TO PLUNGE IN MANY LOCATIONS OF THE WARNING AREA. LOW TEMPERATURES BY EARLY TUESDAY MORNING WILL BE NEAR 30 DEGREES IN MANY AREAS...WITH A FEW LOCATIONS DROPPING DOWN INTO THE MID 20S. AREAS MOST PRONE TO PROLONGED BELOW FREEZING TEMPERATURES WILL BE WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF THE VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PLAN ON PROTECTING SENSITIVE PLANTS OR HARVESTING CROPS ON OR BEFORE TONIGHT. && $$ UTZ019-211800- /O.NEW.KSLC.WI.Y.0018.090921T2100Z-090922T1800Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 422 AM MDT MON SEP 21 2009 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT TUESDAY. THIS WIND ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF CENTRAL AND SOUTHERN WASHINGTON COUNTY. A COLD FRONT THAT MOVED SOUTH INTO NORTHERN ARIZONA EARLIER TONIGHT HAS ALREADY GENERATED BREEZY NORTH WINDS IN SOME WIND PRONE CANYON LOCATIONS EARLY THIS MORNING. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS NEAR 30 MPH WILL CONTINUE INTO EARLY THIS AFTERNOON. WINDS WILL INCREASE DURING THE LATE AFTERNOON AS HIGH PRESSURE AT THE SURFACE MOVES INTO NORTHERN UTAH AND NORTHERLY WINDS ALOFT STRENGTHEN ACROSS SOUTHWEST UTAH. THESE FAVORABLE CONDITIONS WILL PRODUCE SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 55 MPH LATE TONIGHT THROUGH TUESDAY MORNING. GUSTY NORTHEAST WINDS WILL PERSIST INTO TUESDAY AFTERNOON...THOUGH SPEEDS WILL BE ON A DOWNWARD TREND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
6 follow-up statements
000 WWUS75 KSLC 211511 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 911 AM MDT MON SEP 21 2009 ...MUCH COLDER TEMPERATURES NORTHERN UTAH WITH STRONG WINDS OVER EXTREME SOUTHWEST UTAH... .THE COLD FRONT THAT MOVED SOUTH THROUGH UTAH ON SUNDAY HAS MOVED INTO NORTHERN ARIZONA THIS MORNING. MUCH COLDER AND DRIER AIR HAS POURED INTO NORTHERN UTAH. THIS COLDER AND DRIER AIR ALONG WITH LIGHT WINDS TONIGHT WILL LEAD TO AREAS OF BELOW FREEZING TEMPERATURES IN THE CACHE VALLEY AND WESTERN UINTA BASIN. THIS SAME COLD FRONT WILL GENERATE STRONG NORTHERLY WINDS ACROSS EXTREME SOUTHWEST UTAH THROUGH TUESDAY MORNING. THE STRONGEST WINDS WILL EXIST IN THE NORTH TO SOUTH CANYONS THAT ARE PRONE TO STRONG NORTHERLY WINDS TONIGHT THROUGH TUESDAY MORNING. UTZ001-011-212300- /O.CON.KSLC.FZ.W.0001.090922T0800Z-090922T1400Z/ CACHE VALLEY/UTAH PORTION-WESTERN UINTA BASIN- 911 AM MDT MON SEP 21 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. THIS FREEZE WARNING COVERS THE CACHE VALLEY AND THE WESTERN UINTA BASIN FOR LATE TONIGHT THROUGH EARLY TUESDAY MORNING. MUCH COLDER AND DRIER AIR WILL STREAM INTO NORTHERN UTAH TODAY. BREEZY CONDITIONS THROUGH THIS EVENING WILL HOLD TEMPERATURES IN THE 40S TO LOWER 50S THIS EVENING. WINDS WILL BECOME LIGHT LATE THIS EVENING...ALLOWING TEMPERATURES TO PLUNGE IN MANY LOCATIONS OF THE WARNING AREA. LOW TEMPERATURES BY EARLY TUESDAY MORNING WILL BE NEAR 30 DEGREES IN MANY AREAS...WITH A FEW LOCATIONS DROPPING DOWN INTO THE MID 20S. AREAS MOST PRONE TO PROLONGED BELOW FREEZING TEMPERATURES WILL BE WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF THE VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PLAN ON PROTECTING SENSITIVE PLANTS OR HARVESTING CROPS ON OR BEFORE TONIGHT. && $$ UTZ019-212300- /O.EXT.KSLC.WI.Y.0018.090921T1511Z-090922T1800Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 911 AM MDT MON SEP 21 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON MDT TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON MDT TUESDAY. THIS WIND ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF CENTRAL AND SOUTHERN WASHINGTON COUNTY. A COLD FRONT THAT MOVED SOUTH INTO NORTHERN ARIZONA EARLIER TONIGHT IS ALREADY GENERATING BREEZY NORTH WINDS IN SOME WIND PRONE CANYON LOCATIONS EARLY THIS MORNING. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS NEAR 35 MPH WILL BE WIDESPREAD IN WIND PRONE CANYONS...WHILE SOME LOCATIONS WILL SEE SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH. WINDS WILL INCREASE FURTHER DURING THE AFTERNOON AS HIGH PRESSURE AT THE SURFACE MOVES INTO NORTHERN UTAH AND NORTHERLY WINDS ALOFT STRENGTHEN ACROSS SOUTHWEST UTAH. THESE FAVORABLE CONDITIONS WILL PRODUCE MORE WIDESPREAD SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 55 MPH LATE TONIGHT THROUGH TUESDAY MORNING. GUSTY NORTHEAST WINDS WILL PERSIST INTO TUESDAY AFTERNOON...THOUGH SPEEDS WILL BE ON A DOWNWARD TREND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 212029 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 229 PM MDT MON SEP 21 2009 ...MUCH COLDER TEMPERATURES NORTHERN UTAH WITH STRONG WINDS OVER EXTREME SOUTHWEST UTAH... .THE COLD FRONT THAT MOVED SOUTH THROUGH UTAH ON SUNDAY HAS MOVED INTO NORTHERN ARIZONA. MUCH COLDER AND DRIER AIR HAS POURED INTO NORTHERN UTAH. THIS COLDER AND DRIER AIR ALONG WITH LIGHT WINDS TONIGHT WILL LEAD TO AREAS OF BELOW FREEZING TEMPERATURES IN THE CACHE VALLEY AND WESTERN UINTA BASIN AND FROST OVER WESTERN UTAH AND THE SANPETE AND SEVIER VALLEYS. THIS SAME COLD FRONT WILL GENERATE STRONG NORTHERLY WINDS ACROSS EXTREME SOUTHWEST UTAH THROUGH TUESDAY MORNING. THE STRONGEST WINDS WILL EXIST IN THE NORTH TO SOUTH CANYONS THAT ARE PRONE TO STRONG NORTHERLY WINDS TONIGHT THROUGH TUESDAY MORNING. UTZ001-011-220430- /O.CON.KSLC.FZ.W.0001.090922T0800Z-090922T1400Z/ CACHE VALLEY/UTAH PORTION-WESTERN UINTA BASIN- 229 PM MDT MON SEP 21 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. THIS FREEZE WARNING COVERS THE CACHE VALLEY AND THE WESTERN UINTA BASIN FOR LATE TONIGHT THROUGH EARLY TUESDAY MORNING. MUCH COLDER AND DRIER AIR HAS STREAMED INTO NORTHERN UTAH TODAY. BREEZY CONDITIONS THROUGH THIS EVENING WILL HOLD TEMPERATURES IN THE 40S TO LOWER 50S THIS EVENING. WINDS WILL BECOME LIGHT LATE THIS EVENING...ALLOWING TEMPERATURES TO PLUNGE IN MANY LOCATIONS OF THE WARNING AREA. LOW TEMPERATURES BY EARLY TUESDAY MORNING WILL BE NEAR 30 DEGREES IN MANY AREAS...WITH A FEW LOCATIONS DROPPING DOWN INTO THE MID 20S. AREAS MOST PRONE TO PROLONGED BELOW FREEZING TEMPERATURES WILL BE WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF THE VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UTZ014>016-220430- /O.NEW.KSLC.FR.Y.0001.090922T0800Z-090922T1400Z/ SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- 229 PM MDT MON SEP 21 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. HIS FREEZE WARNING COVERS THE VALLEYS OF WEST CENTRAL AND SOUTHWEST UTAH AS WELL AS THE SANPETE AND SEVIER VALLEYS. MUCH COLDER AND DRIER AIR HAS STREAMED INTO NORTHERN UTAH TODAY. THOUGH WINDS WILL BE OCCASIONALLY GUSTY THIS EVENING AND OVERNIGHT...TEMPERATURES WILL STILL BE ABLE TO PLUNGE INTO THE LOWER TO MID 30S IN PARTS OF THE ADVISORY AREA...ALLOWING FROST TO DEVELOP. AREAS MOST PRONE TO PROLONGED FROST WILL BE WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF THE VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ UTZ019-220430- /O.CON.KSLC.WI.Y.0018.000000T0000Z-090922T1800Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 229 PM MDT MON SEP 21 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY. THIS WIND ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF CENTRAL AND SOUTHERN WASHINGTON COUNTY. A COLD FRONT THAT MOVED SOUTH INTO NORTHERN ARIZONA EARLIER TONIGHT IS ALREADY GENERATING BREEZY NORTH WINDS IN SOME WIND PRONE CANYON LOCATIONS EARLY THIS AFTERNOON AND THIS EVENING. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS NEAR 35 MPH WILL BE WIDESPREAD IN WIND PRONE CANYONS...WHILE SOME LOCATIONS WILL SEE SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH. WINDS WILL INCREASE FURTHER DURING THROUGH THE EVENING AS HIGH PRESSURE AT THE SURFACE MOVES INTO NORTHERN UTAH AND NORTHERLY WINDS ALOFT STRENGTHEN ACROSS SOUTHWEST UTAH. THESE FAVORABLE CONDITIONS WILL PRODUCE MORE WIDESPREAD SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 55 MPH LATE TONIGHT THROUGH TUESDAY MORNING. GUSTY NORTHEAST WINDS WILL PERSIST INTO TUESDAY AFTERNOON... THOUGH SPEEDS WILL BE ON A DOWNWARD TREND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 220421 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1021 PM MDT MON SEP 21 2009 UTZ001-011-221300- /O.CON.KSLC.FZ.W.0001.090922T0800Z-090922T1400Z/ CACHE VALLEY/UTAH PORTION-WESTERN UINTA BASIN- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...DUCHESNE... ROOSEVELT 1021 PM MDT MON SEP 21 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. THIS WARNING COVERS THE CACHE VALLEY AND THE WESTERN UINTA BASIN FOR LATE TONIGHT THROUGH EARLY TUESDAY MORNING. MUCH COLDER AND DRIER AIR WILL REMAIN OVER NORTHERN UTAH TONIGHT INTO TUESDAY. WINDS HAVE DROPPED OFF IN THESE AREAS AND TEMPERATURES WILL DROP TO CHILLY READINGS IN MANY LOCATIONS OF THE WARNING AREAS. LOW TEMPERATURES BY EARLY TUESDAY MORNING WILL BE NEAR 30 DEGREES IN MANY AREAS. A FEW LOCATIONS WILL DROP DOWN INTO THE MID 20S. AREAS MOST PRONE TO PROLONGED FREEZING TEMPERATURES WILL BE WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF THE VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UTZ014>016-221300- /O.CON.KSLC.FR.Y.0001.090922T0800Z-090922T1400Z/ SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...MANTI...RICHFIELD...DELTA...FILLMORE... BEAVER...CEDAR CITY...MILFORD 1021 PM MDT MON SEP 21 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. THIS FROST ADVISORY COVERS THE VALLEYS OF WEST CENTRAL AND SOUTHWEST UTAH AS WELL AS THE SANPETE AND SEVIER VALLEYS. MUCH COLDER AND DRIER AIR COVERS WESTERN AND CENTRAL UTAH. NORTH WINDS WILL BE DROPPING OFF IN THESE AREAS OVERNIGHT ALLOWING TEMPERATURES TO PLUNGE INTO THE LOWER TO MID 30S IN PARTS OF THE ADVISORY AREA. THIS WILL BRING THE THREAT OF FROST. AREAS MOST PRONE TO PROLONGED NEAR FREEZING TEMPERATURES WILL BE WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF THE VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ UTZ019-221300- /O.CON.KSLC.WI.Y.0018.000000T0000Z-090922T1800Z/ UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITY OF...ST GEORGE 1021 PM MDT MON SEP 21 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY. THIS WIND ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF CENTRAL AND SOUTHERN WASHINGTON COUNTY. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS NEAR 35 MPH WILL BE WIDESPREAD IN WIND PRONE CANYONS...WITH SOME LOCATIONS RECEIVING SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH. THE STRONG WINDS WILL CONTINUE OVERNIGHT INTO TUESDAY MORNING THEN GRADUALLY TAPER OFF. BREEZY NORTHEAST WINDS WILL PERSIST INTO TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KSLC 220942 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 342 AM MDT TUE SEP 22 2009 UTZ001-011-221400- /O.CON.KSLC.FZ.W.0001.000000T0000Z-090922T1400Z/ CACHE VALLEY/UTAH PORTION-WESTERN UINTA BASIN- 342 AM MDT TUE SEP 22 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. THIS WARNING COVERS THE CACHE VALLEY AND THE WESTERN UINTA BASIN FOR LATE TONIGHT THROUGH EARLY TUESDAY MORNING. LOW TEMPERATURES EARLY THIS MORNING WILL BE NEAR 30 DEGREES IN MANY AREAS. A FEW LOCATIONS WILL DROP DOWN INTO THE MID 20S. AREAS MOST PRONE TO PROLONGED FREEZING TEMPERATURES WILL BE WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF THE VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UTZ014>016-221400- /O.CON.KSLC.FR.Y.0001.000000T0000Z-090922T1400Z/ SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- 342 AM MDT TUE SEP 22 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. THIS FROST ADVISORY COVERS THE VALLEYS OF WEST CENTRAL AND SOUTHWEST UTAH AS WELL AS THE SANPETE AND SEVIER VALLEYS. AREAS MOST PRONE TO PROLONGED NEAR FREEZING TEMPERATURES WILL BE WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF THE VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ UTZ019-221800- /O.CON.KSLC.WI.Y.0018.000000T0000Z-090922T1800Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 342 AM MDT TUE SEP 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. THIS WIND ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF CENTRAL AND SOUTHERN WASHINGTON COUNTY. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 40 MPH WILL BE WIDESPREAD IN WIND PRONE CANYONS...WITH SOME LOCATIONS RECEIVING SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH. THE STRONG WINDS WILL GRADUALLY TAPER OFF THIS MORNING...THOUGH BREEZY NORTHEAST WINDS WILL PERSIST THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 221302 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 702 AM MDT TUE SEP 22 2009 UTZ001-011-221415- /O.CON.KSLC.FZ.W.0001.000000T0000Z-090922T1400Z/ CACHE VALLEY/UTAH PORTION-WESTERN UINTA BASIN- 702 AM MDT TUE SEP 22 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. THIS WARNING COVERS THE CACHE VALLEY AND THE WESTERN UINTA BASIN FOR LATE TONIGHT THROUGH EARLY TUESDAY MORNING. LOW TEMPERATURES EARLY THIS MORNING WILL BE NEAR 30 DEGREES IN MANY AREAS. A FEW LOCATIONS WILL DROP DOWN INTO THE MID 20S. AREAS MOST PRONE TO PROLONGED FREEZING TEMPERATURES WILL BE WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF THE VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UTZ518-221800- /O.EXA.KSLC.WI.Y.0018.000000T0000Z-090922T1800Z/ SOUTHERN MOUNTAINS- 702 AM MDT TUE SEP 22 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. THIS WIND ADVISORY IS FOR WASHINGTON COUNTY PORTION OF THE SOUTHERN MOUNTAINS. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 60 MPH WILL EXIST IN THE MOUNTAINS OF SOUTHWEST WASHINGTON COUNTY EARLY THIS MORNING. WINDS SPEEDS WILL GRADUALLY TAPER OFF DURING THE MORNING...BUT REMAIN BREEZY THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ UTZ014>016-221415- /O.CON.KSLC.FR.Y.0001.000000T0000Z-090922T1400Z/ SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- 702 AM MDT TUE SEP 22 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. THIS FROST ADVISORY COVERS THE VALLEYS OF WEST CENTRAL AND SOUTHWEST UTAH AS WELL AS THE SANPETE AND SEVIER VALLEYS. AREAS MOST PRONE TO PROLONGED NEAR FREEZING TEMPERATURES WILL BE WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF THE VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ UTZ019-221800- /O.CON.KSLC.WI.Y.0018.000000T0000Z-090922T1800Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 702 AM MDT TUE SEP 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. THIS WIND ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF CENTRAL AND SOUTHERN WASHINGTON COUNTY. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 40 MPH WILL BE WIDESPREAD IN WIND PRONE CANYONS...WITH SOME LOCATIONS RECEIVING SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH. THE STRONG WINDS WILL GRADUALLY TAPER OFF THIS MORNING...THOUGH BREEZY NORTHEAST WINDS WILL PERSIST THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 221515 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 915 AM MDT TUE SEP 22 2009 UTZ019-518-221615- /O.CAN.KSLC.WI.Y.0018.000000T0000Z-090922T1800Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS- 915 AM MDT TUE SEP 22 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR WASHINGTON COUNTY. WINDS HAVE WEAKENED TO VALUES BELOW ADVISORY CRITERIA AND WILL REMAIN THAT WAY THROUGHOUT THE DAY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 20, 9:47 PM MDT, 6 hours 35 minutes earlier.
Area forecast discussion, Sep 20, 9:47 PM MDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
947 PM MDT SUN SEP 20 2009
.SYNOPSIS...A COOL UPPER TROUGH WILL DROP SOUTH THROUGH THE
NORTHERN ROCKIES INTO THE WESTERN PLAINS STATES TONIGHT THEN
STALL AS A CLOSED LOW OVER EASTERN COLORADO MONDAY NIGHT. THE
ASSOCIATED COLD FRONT WILL CROSS UTAH TONIGHT. THE COOL NORTHERLY
FLOW FOLLOWING THE FRONT WILL PERSIST THROUGH MID WEEK.
&&
.DISCUSSION...A COOL UPPER TROF IS DROPPING SOUTH THRU THE
NORTHERN ROCKIES TONIGHT AS A RIDGE AMPLIFIES ALONG THE WEST
COAST. THE INITIAL SURFACE FRONT IS ALMOST OUT OF THE CWA AND THE
REINFORCING COLD PUSH IS DROPPING SOUTH THRU NRN UT AT THIS TIME.
THE INCREASING NORTHWEST FLOW HAS PUSHED THE MOISTURE OUT OF THE
FORECAST AREA AND THE SECONDARY FRONT WILL COMPLETE THE DRYING
PROCESS OVERNIGHT. COLD ADVECTION...A DECENT PRESSURE GRADIENT AND
MODERATE TO STRONG 700 MB NELY FLOW WILL COMBINE TO PRODUCE A GAP
WIND EVENT IN WASHINGTON COUNTY OF SW UT. THE WINDS WILL START
LATE TONIGHT AND INCREASE THRU MON INTO TUE MORNING. LOCAL DECISION
TREE DOES INDICATE A POTENTIAL FOR AN ADVISORY OR BETTER EVENT BUT
THIS CAN BE ISSUED BY DAY SHIFT MON IF SITUATION DEVELOPS AS
FORECAST. DONT SEE MUCH THREAT OF CANYON WINDS FOR THE WASATCH
FRONT AS THE FLOW ALOFT HAS LITTLE EASTERLY COMPONENT AND THE
SURFACE GRADIENT IS VERY WEAK.
THE AIRMASS IS FORECAST TO GET COLD AND DRY ENOUGH FOR LOCAL FROST
MON NIGHT/TUE MRNG IN THE UINTA BASIN AND CACHE VALLEY. IT IS
POSSIBLE SOME OF THE NORMALLY COLDER SPOTS ELSEWHERE SUCH AS DELTA
THE EASTERN BASINS AROUND GREEN RIVER AND HANKSVILLE COULD ALSO
HAVE SOME FROST AS THE DRY AIRMASS SHOULD RADIATE OUT NICELY UNDER
THE CLEAR SKIES. CURRENT FREEZE WATCH WILL CONTINUE UNCHANGED.
18Z GFS STILL WANTS TO BRING THE CLOSED LOW FARTHER WEST DURING
THE WEEK THAN THE EC BUT IT HAS BEEN TRENDING TOWARDS THE EC IDEA
AND WILL LIKELY FALL IN LINE WITH THE VERY CONSISTENT EC WITHIN
THE NEXT RUN OR TWO. EITHER WAY...WE STAY IN A COOL DRY NORTHERLY
FLOW PAST MID WEEK BEFORE RIDGING SHIFTS EAST AND THE AIRMASS
WARMS BACK UP.
UPDATED EARLIER TO ADJUST POPS ACROSS SRN UT FOR EARLIER THIS
EVE. NO ADDITIONAL UPDATES PLANNED.
&&
.AVIATION...NORTHERLY WINDS WILL CONTINUE AT THE SLC TERMINAL
THROUGH MOST OF THE OVERNIGHT HOURS. WINDS ARE EXPECTED TO BECOME
LIGHT AND VARIABLE NEAR DAWN...THEN BECOME NORTHERLY AGAIN BETWEEN
13-15Z MONDAY. VFR UNDER CLEAR SKIES WILL PREVAIL.
&&
.FIRE WEATHER...A COLD FRONT WILL SWEEP OUT OF UTAH OVERNIGHT.
THE AIRMASS BEHIND THE COLD FRONT WILL DRY QUICKLY ON A BREEZY
NORTHWEST FLOW.
A RED FLAG WARNING HAS BEEN ISSUED MONDAY AFTERNOON AND EVENING
ACROSS MUCH OF SOUTHWEST AND SOUTHEAST UTAH DUE TO THE COMBINATION
OF GUSTY NORTHERLY WINDS...A DRY AIRMASS AND CRITICAL FUELS.
DRY AND COOL CONDITIONS ARE EXPECTED THRU MID WEEK AS STABLE HIGH
PRESSURE DOMINATES THE REGION WITH CONTINUED BREEZY NORTH WINDS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON MONDAY TO 9 PM MONDAY FOR UTZ435-
437-439-445>447-449.
FREEZE WATCH FROM 2 AM TUESDAY TO 8 AM TUESDAY FOR UTZ001-UTZ011.
WY...NONE.
&&
WILENSKY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Sep 20, 2:00 PM MDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 200 PM MDT SUN SEP 20 2009 UTZ001>016-019>021-517-518-WYZ021-211200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 200 PM MDT SUN SEP 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT A COLD FRONT ACROSS CENTRAL UTAH THIS EVENING IS FORECAST TO SAG SOUTH TO THE ARIZONA STATE LINE BY MONDAY MORNING. STRONG NORTHERLY CANYON WINDS ARE ANTICIPATED ALONG INTERSTATE 15 SOUTH OF CEDAR CITY AND ACROSS WASHINGTON COUNTY LATE TONIGHT AND EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE COLD FRONT WILL EXIT SOUTHERN UTAH ON MONDAY. COOLER AND MUCH DRIER AIR WILL EXIST BEHIND THE FRONT. THE COMBINATION OF GUSTY NORTHERLY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO THE DEVELOPMENT OF SEVERE FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTHWEST AND SOUTHEAST UTAH MONDAY AFTERNOON AND EVENING. FAVORABLE CONDITIONS WILL EXIST OVER EXTREME SOUTHWEST UTAH TO PRODUCE STRONG CANYON WINDS IN WASHINGTON COUNTY MONDAY NIGHT THROUGH TUESDAY MORNING. BREEZY CANYON WINDS ARE ALSO A POSSIBILITY ALONG THE WASATCH FRONT OF NORTHERN UTAH...THOUGH THESE WINDS ARE NOT EXPECTED TO BE AS STRONG AS THOSE OVER SOUTHWEST UTAH. THE MUCH DRIER AND COOLER AIRMASS WILL LEAD TO AREAS OF FREEZING TEMPERATURES IN SOME OF THE NORTHERN UTAH GROWING AREAS. PORTIONS OF THE CACHE VALLEY AND THE WESTERN UINTA BASIN CAN EXPECT FREEZING TEMPERATURES LATE MONDAY NIGHT THROUGH EARLY TUESDAY MORNING. HIGH PRESSURE ALOFT WILL RETURN TO THE GREAT BASIN AROUND MIDWEEK. GENERALLY DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES WILL DEVELOP FOR THE END OF THE WEEK THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 4:22 AM MDT | Freeze Warning | SLC | 28 hr | |
| Sep 21, 2:29 PM MDT | Frost Advisory | SLC | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.